How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask GauravMD Your Own Question
GauravMD
GauravMD, Dr
Category: Dermatology
Satisfied Customers: 9373
Experience:  MBBS, DCH, DNB (MD), with special interest in Dermatology
239748
Type Your Dermatology Question Here...
GauravMD is online now

I have eczema on my eyelids and around the mouth, including

This answer was rated:

I have eczema on my eyelids and around the mouth, including cracked corners that won't go away.
JA: The Dermatologist can help. Just a couple quick questions before I transfer you. When did eczema first appear? Have you used any medication for this?
Customer: Years ago, I've tried plenty of different hydrocortisone creams
JA: Have you seen a dermatologist about eczema?
Customer: Yes, they prescribed me more creams and whilst they reduced the inflammation the areas have not cleared up
JA: Anything else in your medical history you think the Doctor should know?
Customer: I have allergies to animal dander, dust and have asthma
Customer: replied 1 year ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call.
Customer: replied 1 year ago.
Let me know if you need more information, or send me the service offer(s) so we can proceed.
Customer: replied 1 year ago.
I must add that the eczema on my eyelids is scaly and very red. I apply Diprobase, twice a day before I go to bed and in the morning. I'd also been prescribed Hydromol for use in the shower and elidel for use on the affected areas. This helped to reduce the inflammation for a bit but the eczema never goes away. Every morning I wake up with very dry skin around my eyelids, with flaky bits and very gooey eyes which I think is caused by the dead skin falling into them. The corners of my mouth crack all the time, to the point where the skin around my lips is discoloured. Really looking for a different answer than creams as I've tried so many over the years. I've had this problem for around 4 years now which won't go away. I'm wondering whether it might be something more serious than eczema. I started looking into hypothyroidism as I have felt sluggish/not my normal self recently and glands in my ears seem to swell and won't go down for a couple of weeks. Any help would be much appreciated.

Hi,

Thanks for contacting the medical experts,

I would recommend that you get allergy testing done - preferably with skin prick testing by an allergist. If we can find a cause, then immunotherapy can cure you, unlike all the meds that you have been applying,

Thyroid can worsen allergies due to dry skin, but would not cause the allergies,

Please remember to leave a positive rating if you found the answer helpful as this is the only way we are compensated for the time and effort spent answering your question,
You can always get back for any clarifications even after rating me,
Warm regards

Customer: replied 1 year ago.
Hi Dr Gupta,Thanks for your response. I've had an allergy test before, I understand I'm allergic to animal dander, dust and pollen however the eczema is year-round and I naturally avoid situations where I'm exposed to things that make me allergic.I'm after more advice as to what I can do to treat the affected areas right now. They're quite aggressive patches of dry, red, inflamed, scaly and cracked skin to the point where my eyelids are actually cut and seeping.Any more advice on treatment would be greatly appreciated.Thanks,Jamie

Hi,

You would need to get prescription medicines for the same,

Oral steroids may be used for a short period of time.

I would recommend using Tacrolimus in addition to DIPROBATE so that once the steroid cream is tapered the Tacrolimus can be continued to provide long term relief.

Also, sometimes anti-fungal creams and even UV lights may help..

What You Can Do

Moisturize. The best way to keep your skin from drying out is with thick creams (Cetaphil, Eucerin) and ointments (Aquaphor, Vaseline), not with thinner lotions. The best time to do this is right after you wash your face. If ointments are too greasy for your face, try using them only at night.

Clean gently. Soap can irritate your skin, but washing with water alone may not be enough, especially if your face is oily. Use a gentle non-soap cleanser instead.

Keep an eye on the temperature and humidity. Use only cool -- not hot -- water on your face, and for as little time as possible. Stay away from places that are too hot or activities that make you sweat. They can make you itchy. Air that’s either too dry or too humid also can irritate your eczema.

Consider the sun. Some people’s eczema gets worse in sunlight, use a sun screen as needed,

Please remember to leave a positive rating if you found the answer helpful as this is the only way we are compensated for the time and effort spent answering your question,
You can always get back for any clarifications even after rating me,
Warm regards

Customer: replied 1 year ago.
Hi Dr Gupta,Thank you for the advice.Just to be clear, I use Diprobase the emollient and not 'Diprobate'. Is 'Diprobate' a different cream? And is Tacrolimus an oral steroid?I've tried cetaphil, eucerin, aquaphor and vaseline, they all help but never clear up the infection. I've also tried canesten to the same effect.I've had eczema on other areas of my body too for example on my forearms and behind the knee, those patches always clear up with cream and I'm able to stay on top of them with moisturiser. But I'm having no luck with the eczema on my eyelids, even when the patches aren't inflamed or red I can still see the cracks.Apologies if I'm coming across as persistent but I'm really keen to try something different to see if it works once and for all.Thanks,Jamie

Hi,

Thanks for the clarification,

1. Tacrolimus is a steroid sparing cream, to be used along with steroid initially and then later without it, for long term use

2. Diprobase is a moisturiser, you would need a prescription grade steroid from a dermatologist / your GP. In the meantime you can try 1 HC cream for some relief.

3. You can do some wet bandages for the skin cracks

Read more here

https://nationaleczema.org/eczema/treatment/wet-wrap-therapy/

Please remember to leave a positive rating if you found the answer helpful as this is the only way we are compensated for the time and effort spent answering your question,
You can always get back for any clarifications even after rating me,
Warm regards

GauravMD and other Dermatology Specialists are ready to help you